Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this river flood warning at Aug 30, 2016, 4:12 PM CDT for Armstrong County, Texas. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2016, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 31, 2016, 8:57 AM CDT
- In force
- 17 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Prairie Dog Town Fork of the Red River at Wayside (WAYT2). The gauge peaked at 10.00 ft at Aug 30, 2016, 4:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07297910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
280
WGUS44 KAMA 302112
FLWAMA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT TUE AUG 30 2016
...The National Weather Service in Amarillo has issued a flood
warning for the following rivers in Texas...
Prairie Dog Town Fork Red River Near Wayside 13NE affecting
Armstrong County
.1 TO 2 inches of rain has fallen upstream of the gage site
and the runoff has caused the river to go above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas.
Know your location in relation to creeks and rivers that can become
killers in heavy rains. Do not attempt to drive through rising water.
Do not cross areas where water is flowing...even on foot. Rapidly
flowing water can quickly sweep you off your feet.
For graphical hydrologic information...please go to weather.gov and
click on the Texas Panhandle. Select Rivers and Lakes near the top of
the page. The Advanced Hydrologic Prediction Service page provides
current and forecast river information...gage locations...impacts...
and historical crest information for all forecast points by clicking
on each point.
&&
TXC011-310112-
/O.NEW.KAMA.FL.W.0002.160830T2112Z-160831T1357Z/
/WAYT2.1.ER.160830T2100Z.160830T2200Z.160831T0157Z.NR/
412 PM CDT TUE AUG 30 2016
The National Weather Service in Amarillo has issued a
* Flood Warning for
The Prairie Dog Town Fork Red River 13 miles northeast of
Wayside.
* until Wednesday morning...Or until the warning is cancelled.
* At 4:00 PM Tuesday the stage was 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue rising to near 11.5 feet by late
this afternoon. The river will fall below flood stage this evening.
* Impact...At 10.0 feet...Ranch and farm land within the flood plain
begins to flood. Cattle in the flood plain are threatened
* Flood history...This crest compares to a previous crest of 11.6 feet
on May 28 2015.
&&
LAT...LON 3490 10141 3475 10126 3475 10139 3481 10145
3484 10163 3496 10162
$$
LG/LFM1 follow-up statement
078
WGUS84 KAMA 310207
FLSAMA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
907 PM CDT TUE AUG 30 2016
...The flood warning is cancelled for the following rivers in
Texas...
Prairie Dog Town Fork Red River Near Wayside 13NE affecting
Armstrong County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas.
For graphical hydrologic information...please go to weather.gov and
click on the Texas Panhandle. Select Rivers and Lakes near the top of
the page. The Advanced Hydrologic Prediction Service page provides
current and forecast river information...gage locations...impacts...
and historical crest information for all forecast points by clicking
on each point.
&&
TXC011-310237-
/O.CAN.KAMA.FL.W.0002.000000T0000Z-160831T1357Z/
/WAYT2.1.ER.160830T2100Z.160830T2115Z.160830T2120Z.NO/
907 PM CDT TUE AUG 30 2016
The Flood Warning is cancelled for
The Prairie Dog Town Fork Red River Near Wayside 13NE.
* At 9:00 PM Tuesday the stage was 7.3 feet.
* Fell below flood stage at 4:20 PM Tuesday.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to 6.1 feet by Thursday
morning.
&&
LAT...LON 3490 10141 3475 10126 3475 10139 3481 10145
3484 10163 3496 10162
$$
LFMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this river flood warning went out at Aug 30, 3:56 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 30, 3:56 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
356 PM CDT TUE AUG 30 2016
.DISCUSSION...
A south to southwest flow aloft between an upper low over Colorado
and an upper ridge over the southeast U.S. This flow continues to
bring rich subtropical moisture across the panhandles. Therefore,
showers and thunderstorms will continue to be widespread over
the region.
The subtropical moisture will finally get suppressed to the south of
the panhandles by Friday as an upper level high builds southward
over the southern plains. However, shower and thunderstorm chances
will continue through the rest of this forecast as the upper high
shifts off to the southeast of the panhandles and a stronger
southwest flow aloft moves over the area. Shower and thunderstorm
coverage will not be as great beyond Thursday given the drier
atmosphere.
High temperatures will be below normal through Friday given the
extra cloud cover and rain. Temperatures will rebound to around
normal or a little above for the weekend and for Labor Day. South to
Southwest winds will also increase into the 15 to 25 mph range for
the weekend as upper heights fall over the Rockies in association
with the large upper level low moving into the northwest U.S.
&&
.HYDROLOGY...
Will continue the Flood Watch for the eastern half of the Texas
Panhandle and the central and eastern Oklahoma Panhandle. These
areas will continue to be under the gun for heavy rain producing
thunderstorms through Wednesday. Some of the creeks and rivers,
especially in the southeast Texas Panhandle, have seen some rises.
In fact, the Prairie Dog Town Fork of the Red River near Wayside has
risen over a half of foot in just 15 minutes. The river should stay
below flood stage with the rain that has already fallen, but if more
heavy rain develops near the gage site in south central Armstrong
county it could push the river to around flood stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 62 79 62 78 62 / 80 60 70 50 40
Beaver OK 64 80 63 82 63 / 60 60 60 50 10
Boise City OK 59 78 59 77 60 / 50 40 50 40 20
Borger TX 64 80 64 82 65 / 70 60 60 50 20
Boys Ranch TX 61 80 62 81 62 / 80 60 70 40 40
Canyon TX 61 79 61 77 62 / 80 50 70 50 40
Clarendon TX 64 82 65 78 64 / 80 50 70 50 40
Dalhart TX 60 77 61 80 61 / 70 50 60 40 20
Guymon OK 62 80 62 80 62 / 60 50 60 40 20
Hereford TX 61 77 61 78 61 / 80 50 70 50 40
Lipscomb TX 65 79 64 81 64 / 60 60 60 50 10
Pampa TX 63 79 63 81 63 / 70 60 70 50 20
Shamrock TX 66 83 65 83 65 / 70 50 60 50 30
Wellington TX 67 84 67 84 66 / 80 50 60 50 30
&&
.AMA Watches/Warnings/Advisories...
TX...Flood Watch through Wednesday evening for the following zones:
Armstrong...Carson...Collingsworth...Donley...Gray...
Hansford...Hemphill...Hutchinson...Lipscomb...Ochiltree...
Roberts...Wheeler.
OK...Flood Watch through Wednesday evening for the following zones:
Beaver...Texas.
&&
3/15Hazardous weather outlook, Aug 30, 4:04 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 404 PM CDT TUE AUG 30 2016 OKZ001>003-TXZ001>020-310915- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 404 PM CDT TUE AUG 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. OFF AND ON THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THROUGH TONIGHT. WHILE SEVERE WEATHER IS NOT ANTICIPATED...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. A FLOOD WATCH REMAINS IN AFFECT FOR THE EASTERN HALF OF THE COMBINED PANHANDLES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH THURSDAY. WHILE SEVERE WEATHER IS NOT ANTICIPATED...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. A FLOOD WATCH FOR THE EASTERN HALF OF THE COMBINED PANHANDLES CONTINUES UNTIL WEDNESDAY EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES FROM SATURDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:14 PM CDT | Areal Flood Advisory | AMA | Armstrong, Donley | 3 hr |
| Aug 30, 8:47 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 118 min |
| Aug 30, 10:31 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 119 min |
| Aug 30, 11:41 AM CDT | Areal Flood Advisory | AMA | Collingsworth, Wheeler | 3 hr |
| Aug 30, 2:04 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.